EconPapers    
Economics at your fingertips  
 

UNCERTAINTY AVERSION, ROBUST CONTROL AND ASSET HOLDINGS WITH A STOCHASTIC INVESTMENT OPPORTUNITY SET

Giannis Vardas () and Anastasios Xepapadeas ()

International Journal of Theoretical and Applied Finance (IJTAF), 2007, vol. 10, issue 06, 985-1014

Abstract: We formulate the portfolio choice problem as a robust control problem under uncertainty or ambiguity aversion. By considering a stochastic investment opportunity set, we derive optimal robust portfolio rules in the cases of one and two risky assets. With two risky assets and ambiguity structure determined by economy-wide factors, we show that the robust portfolio rule could lead to an increase in the total holdings of risky assets as compared to the holdings under the Merton rule, which is the standard risk aversion case. This result goes against the general belief that uncertainty aversion and robust control methods lead to conservative behavior. We also show that the investor is more likely to increase the holdings of the asset for which there is no ambiguity, and reduce the holdings of the asset for which there is ambiguity, a result that might provide an explanation for the home bias puzzle.

Keywords: Uncertainty aversion; model misspecification; robust control; portfolio choice models (search for similar items in EconPapers)
Date: 2007
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024907004524
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:10:y:2007:i:06:n:s0219024907004524

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0219024907004524

Access Statistics for this article

International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston

More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2020-05-21
Handle: RePEc:wsi:ijtafx:v:10:y:2007:i:06:n:s0219024907004524